Alert archive / Oklahoma / Freeze Warnings in 2007

Freeze Warning 5, NWS Tulsa, OK

April 8, 200715 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this freeze warning at Apr 8, 2007, 3:27 PM CDT for 15 counties in Oklahoma; 4 counties in Arkansas. It took effect at Apr 8, 2007, 10:00 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2007, 3:27 PM CDT (20:27 UTC)
In effect from
Apr 8, 2007, 10:00 PM CDT
Expired
Apr 9, 2007, 10:00 AM CDT
In force
12 hr
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Muskogee County, OK, Nowata County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 35 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2047 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KTSA 082027
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
327 PM CDT SUN APR 8 2007

ARZ001-002-010-011-OKZ054>064-066>070-090430-
/O.NEW.KTSA.FZ.W.0005.070409T0300Z-070409T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKMULGEE-
WAGONER-CHEROKEE-ADAIR-MUSKOGEE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE...
TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKMULGEE...WAGONER...
TAHLEQUAH...STILWELL...MUSKOGEE
327 PM CDT SUN APR 8 2007

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT
MONDAY FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON.

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...MAYES...DELAWARE...CREEK...OKMULGEE...WAGONER...
CHEROKEE...ADAIR...MUSKOGEE.

A LIGHT TO HARD FREEZE IS EXPECTED LATE TONIGHT AND INTO MONDAY
MORNING ACROSS THE WARNED AREA. LOW TEMPERATURES MONDAY MORNING
WILL BE IN THE MID 20S TO LOWER 30S. TEMPERATURES WILL BE ABOVE
FREEZING BY MID-MORNING ACROSS THE ENTIRE AREA.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS COULD KILL PLANTS AND OTHER
TENDER VEGETATION.

$$
2 follow-up statements
000 
WWUS74 KTSA 090231
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
931 PM CDT SUN APR 8 2007

ARZ001-002-010-011-OKZ054>064-066>070-091500-
/O.CON.KTSA.FZ.W.0005.070409T0300Z-070409T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA-
CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKMULGEE-
WAGONER-CHEROKEE-ADAIR-MUSKOGEE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE...
TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKMULGEE...WAGONER...
TAHLEQUAH...STILWELL...MUSKOGEE
931 PM CDT SUN APR 8 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY...

A FREEZE WARNING REMAINS IN EFFECT THROUGH MONDAY MORNING FOR THE
FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON.

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...MAYES...DELAWARE...CREEK...OKMULGEE...WAGONER...
CHEROKEE...ADAIR...MUSKOGEE.

TEMPERATURES WILL CONTINUE TO SLOWLY COOL OVERNIGHT AND LIKELY 
FALL BELOW FREEZING ACROSS NORTHEAST OKLAHOMA AND FAR NORTHWEST
ARKANSAS TOWARD SUNRISE.  THE MAGNITUDE AND DURATION OF THE FREEZE
WILL BE MUCH LESS SIGNIFICANT THAT PREVIOUS NIGHTS...HOWEVER
ANY EXPOSED SENSITIVE VEGETATION WILL REMAIN AT RISK.

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. CONTINUE TO TAKE PRECAUTIONS TO PROTECT TENDER
VEGETATION.

$$
000 
WWUS74 KTSA 090817
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
317 AM CDT MON APR 9 2007

OKZ054>064-066>070-090930-
/O.CAN.KTSA.FZ.W.0005.000000T0000Z-070409T1500Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...
BRISTOW...OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE
317 AM CDT MON APR 9 2007

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE FREEZE
WARNING FOR THE FOLLOWING COUNTIES...

IN OKLAHOMA...
OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA...
ROGERS...MAYES...DELAWARE...CREEK...OKMULGEE...WAGONER...
CHEROKEE...ADAIR...MUSKOGEE.

DUE TO EXTENSIVE CLOUD COVER DURING THE NIGHT TEMPERATURES HAVE 
NOT FALLEN TO BELOW FREEZING OVER NORTHEAST OKLAHOMA. SOME OF 
THE NORMALLY COLDER LOCATIONS COULD BRIEFLY REACH THE FREEZING 
MARK BEFORE WARMING BEGINS TODAY BUT EXTENT AND DURATION OF 
SUB FREEZING TEMPERATURES IS NO LONGER EXPECTED TO BE EXTENSIVE. 

$$

ARZ001-002-010-011-091500-
/O.CON.KTSA.FZ.W.0005.000000T0000Z-070409T1500Z/
BENTON-CARROLL-WASHINGTON AR-MADISON-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE
317 AM CDT MON APR 9 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING
FOR THE FOLLOWING COUNTIES...

IN ARKANSAS...
BENTON...CARROLL...WASHINGTON...MADISON.

TEMPERATURES EARLY THIS MORNING WERE BEING REPORTED AS NEAR THE 
FREEZING MARK OVER MOST OF NORTHWEST ARKANSAS. THE NORMALLY 
COLDER VALLEY LOCATIONS ARE LIKELY TO BE AT OR BELOW FREEZING 
FOR A FEW HOURS BEFORE WARMING BEGINS TODAY.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Apr 8, 3:01 PM CDT, 26 minutes earlier.

Area forecast discussion, Apr 8, 3:01 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
301 PM CDT SUN APR 8 2007

.DISCUSSION...
AFTER A BONE CHILLING MORNING ACROSS EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS...TEMPERATURES STILL REMAIN WELL
BELOW NORMAL FOR THIS TIME OF YEAR. AS OF MID-AFTERNOON
TEMPERATURES WERE STILL IN THE 40S ACROSS THE AREA.

WILL ONCE AGAIN SEE TEMPERATURES AT OR BELOW FREEZING ACROSS
THE NORTHERN HALF OF THE CWA TONIGHT. THEREFORE...WILL ISSUE
A FREEZE WARNING FOR AREAS EXPECTED TO DROP BELOW FREEZING
TONIGHT. THE FORECAST IS A LITTLE MORE CHALLENGING TONIGHT AS
AS THE CHANCES FOR PRECIP INCREASE ACROSS THE REGION. A MID-LEVEL
SHORTWAVE IS EXPECTED TO MOVE ACROSS THE AREA TONIGHT INTERACTING
WITH SOME DECENT ISENTROPIC LIFT WHICH WILL ALSO SET UP TONIGHT.
HAVE DECIDED TO GO WITH RAIN/SNOW MIX ACROSS THE NORTH WITH RAIN
SOUTH. HOWEVER...FREEZING RAIN OR FREEZING DRIZZLE COULD ALSO BE
A POSSIBILITY ACROSS THE NORTH. THE PRECIPITATION IS EXPECTED TO
END MONDAY MORNING AS A MID-LEVEL SHORTWAVE EXITS THE REGION. NO
ACCUMULATION OF SNOW IS EXPECTED.

THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL INCREASE MONDAY
NIGHT INTO TUESDAY AS A MID-LEVEL SHORTWAVE CURRENTLY OVER
SOUTHERN IDAHO MOVES ACROSS THE CENTRAL AND SOUTHERN PLAINS. THE
CHANCES OF SHOWERS AND THUNDERSTORMS WILL TAPER OFF ON WEDNESDAY
AS THE MID-LEVEL SHORTWAVE AND ASSOCIATED COLD FRONT EXIT THE
REGION.

THURSDAY WILL BE SOMETHING OF A TRANSITION DAY AS HIGH PRESSURE
AT THE SURFACE AND ALOFT PREVAILS IN ADVANCE OF AN APPROACHING
STORM SYSTEM.

THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL INCREASE ON THURSDAY NIGHT
AND FRIDAY AS THIS STORM MOVES OUT OF THE ROCKIES AND ACROSS
THE PLAINS. SOME OF THE THUNDERSTORMS COULD BE SEVERE ON FRIDAY
INTO FRIDAY NIGHT AS TEMPERATURES SURGE INTO THE LOWER AND MIDDLE
70S AND DEW POINTS RISE INTO THE 50S AND LOWER 60S. THE CHANCES
OF SHOWERS AND THUNDERSTORMS WILL DIMINISH ON SATURDAY AS THE
STORM SYSTEM MOVES EAST OF THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   33  57  45  61 /  40  20  40  60
FSM   34  58  45  62 /  40  20  40  60
MLC   34  56  48  65 /  40  20  50  50
BVO   27  56  41  60 /  30  20  30  70
FYV   25  55  40  59 /  20  20  30  70
BYV   25  54  40  56 /  10  20  30  70
MKO   31  57  45  60 /  40  20  50  60
MIO   27  56  40  58 /  20  20  30  70
F10   32  56  45  62 /  40  20  50  60
HHW   37  59  49  69 /  30  20  40  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WARNING FROM 10 PM SUNDAY TO 10 AM MONDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070.

AR...FREEZE WARNING FROM 10 PM SUNDAY TO 10 AM MONDAY FOR ARZ001-
     ARZ002-ARZ010-ARZ011.

&&

SHORT TERM...07
LONG TERM....10
Hazardous weather outlook, Apr 8, 1:00 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT SUN APR 8 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT SUN APR 8 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WINTER WEATHER.
	RISK...LIMITED.

DISCUSSION...
A FAST MOVING UPPER SHORTWAVE COULD BRING A SMALL CHANCE OF A RAIN
AND SNOW MIX OVERNIGHT TO PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS. NO SNOW ACCUMULATION IS EXPECTED.

ANOTHER HARD FREEZE IS EXPECTED TONIGHT FOR PARTS OF NORTHWEST
ARKANSAS AND FAR NORTHEAST OKLAHOMA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
ACTIVE WESTERLY FLOW ALOFT WILL BRING A CHANCE OF THUNDERSTORMS TO
THE AREA THROUGH MID-WEEK...WITH THE BEST CHANCES ON TUESDAY. EXPECT
A BREAK FOR LATE WEDNESDAY INTO THURSDAY...WITH THUNDERSTORM CHANCES
RETURNING BY THURSDAY NIGHT AND FRIDAY AS A STRONGER UPPER LEVEL LOW
APPROACHES.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
ITS STILL TOO EARLY TO DETERMINE ANY SEVERE WEATHER THREAT WITH THE
THUNDERSTORMS NEXT WEEK. STAY TUNED TO THE LATEST FORECASTS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

Nearby

Freeze Warnings in Oklahoma, 2007Freeze Warnings in Arkansas, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.